Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 25, 2015, 8:25 PM CDT for San Saba County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2015, 8:25 PM CDT (01:25 UTC)
- Expired
- Mar 25, 2015, 9:15 PM CDT
- In force
- 50 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County San Saba County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
007
WUUS54 KSJT 260125
SVRSJT
TXC411-260215-
/O.NEW.KSJT.SV.W.0002.150326T0125Z-150326T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
825 PM CDT WED MAR 25 2015
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SAN SABA COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 915 PM CDT
* AT 822 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SKEETERVILLE...MOVING EAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. GOLF BALL SIZE HAIL WAS
REPORTED IN MERCURY IN NORTHEAST MCCULLOCH COUNTY AT 757 PM CD.
IMPACT...PEOPLE AND PETS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
SAN SABA COUNTY...INCLUDING THE FOLLOWING LOCATIONS...LOCKER.
LAT...LON 3133 9904 3147 9907 3149 9904 3147 9902
3148 9899 3144 9892 3145 9887 3142 9884
3141 9877 3138 9876 3143 9873 3140 9869
3135 9870 3137 9865 3133 9864 3132 9858
TIME...MOT...LOC 0124Z 261DEG 22KT 3143 9895
HAIL...1.75IN
WIND...60MPH
$$1 follow-up statement
649
WWUS54 KSJT 260147
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
847 PM CDT WED MAR 25 2015
TXC411-260215-
/O.CON.KSJT.SV.W.0002.000000T0000Z-150326T0215Z/
SAN SABA TX-
847 PM CDT WED MAR 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SAN SABA COUNTY UNTIL 915 PM CDT...
AT 846 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF SKEETERVILLE...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAT...LON 3133 9889 3144 9894 3145 9887 3142 9884
3141 9877 3138 9876 3143 9873 3140 9869
3135 9870 3137 9865 3133 9864 3132 9858
TIME...MOT...LOC 0147Z 261DEG 22KT 3145 9879
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:29 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 25, 6:29 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 629 PM CDT Wed Mar 25 2015 .AVIATION... /00Z TAFS/ A few showers have tried to develop across the eastern portions of the area, but nothing has persisted and terminal locations will continue to see VFR conditions through at least mid evening. However, models are still indicating stratus will return to at least the southern terminals before midnight. A strong cold front will bring gusty north winds to West Central Texas sites tonight, with the front still projected to reach Abilene (KABI) before midnight and cross even the southern terminals in just a few hours. May see a few storms develop along and behind the front, but timing and coverage not quite enough to mention in the terminals explicitly. Will maintain the VCTS already going. && .PREV DISCUSSION... /ISSUED 403 PM CDT Wed Mar 25 2015/ SHORT TERM... (Tonight) ..Strong winds and possibly a few severe thunderstorms... A strong cold front and upper-level disturbance will create conditions for gusty winds from the north and possible severe thunderstorms tonight. As another cold front pushes south across West Central Texas tonight, surface winds will be from the north, in the 30 to 35 mph range, with possible gusts near 45 mph. Thus, a wind advisory looks reasonable for all of West Central Texas from 7 pm CDT this evening to 7 am CDT Thursday morning. As for the severe thunderstorm threat, the cap will be tough to break this afternoon. Nevertheless, there is a slight risk for severe thunderstorms across all of west central Texas tonight; however, the most likely area for severe thunderstorms is along and southeast of a line from Brownwood, to San Angelo to Ozona. The primary threats are large hail, damaging winds, and deadly lightning. (Thursday) Expect persistent winds from the north and afternoon sunshine tomorrow. Although surface cold air will continue, with surface winds from the north, afternoon sunshine will still help create highs in the 60 to 65 range. Huber LONG TERM... (Thursday through Wednesday) Surface high pressure will push south of the region Thursday night, with light southwest to west winds returning Friday. Southern sections along I-10 will have the lightest winds Friday morning and greatest radiational cooling. Protected Low lying areas may fall into the mid 30s at Ozona and Sonora, and there is a small potential for light frost. Dry and warming conditions expected this weekend with return of southerly winds. Dry northwest flow aloft will become southwest Monday with approach of an upper trough from the 4 corners region. The ECMWF and GFS solutions are divergent in the handling of the upper trough, with the ECMWF model bringing the upper trough farther south into Mexico, while the GFS brings it directly over Central Texas. The GFS model brings 1-2 inches of rainfall to the region, while the ECMWF is dry. HPC guidance favors the drier ECMWF. Will continue the 20-30 percent chance of showers and thunderstorms Monday night into Tuesday, but confidence is not high. && .PRELIMINARY POINT TEMPS/POPS... Abilene 46 63 45 80 49 / 30 5 0 0 5 San Angelo 48 64 41 81 47 / 40 5 0 0 5 Junction 51 64 38 77 45 / 40 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY until 7 AM CDT Thursday FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett...Fisher... Haskell...Irion...Jones...Kimble...Mason...McCulloch...Menard... Nolan...Runnels...San Saba...Schleicher...Shackelford... Sterling...Sutton...Taylor...Throckmorton...Tom Green. && 07
Hazardous weather outlook, Mar 25, 3:20 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 320 PM CDT WED MAR 25 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 320 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING THIS AFTERNOON AND TONIGHT ACROSS ALL OF WEST CENTRAL TEXAS...ESPECIALLY ALONG AND SOUTHEAST OF A LINE FROM BROWNWOOD...TO SAN ANGELO...TO OZONA. LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE MAY NEED SPOTTERS THIS EVENING. HUBER
In the hours before
Special weather statement, Mar 25, 7:17 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
717 PM CDT WED MAR 25 2015
TXZ140-154-155-260045-
MCCULLOCH TX-SAN SABA TX-BROWN TX-
717 PM CDT WED MAR 25 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR
MCCULLOCH...SAN SABA AND BROWN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 716 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
PLACID...OR ABOUT 15 MILES NORTH OF BRADY...MOVING EAST AT 35 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
THE STRONG THUNDERSTORM WILL BE NEAR...
MERCURY BY 725 PM CDT
MILBURN...WINCHELL AND HALL BY 730 PM CDT
ELM GROVE BY 735 PM CDT
SKEETERVILLE BY 740 PM CDT
LOCKER AND INDIAN CREEK BY 745 PM CDT
LAT...LON 3112 9876 3121 9938 3140 9938 3142 9932
3141 9931 3143 9930 3158 9888 3155 9887
3149 9897 3147 9898 3147 9894 3144 9892
3145 9887 3143 9885
TIME...MOT...LOC 0017Z 249DEG 31KT 3135 9924Local storm report, Mar 25, 8:00 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
800 PM CDT WED MAR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL MERCURY 31.41N 99.16W
03/25/2015 E1.75 INCH MCCULLOCH TX AMATEUR RADIO
&&
EVENT NUMBER SJT1500079
MCSpecial weather statement, Mar 25, 8:06 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
806 PM CDT WED MAR 25 2015
TXZ140-260130-
BROWN TX-
806 PM CDT WED MAR 25 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR BROWN
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 804 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF ZEPHYR...OR ABOUT 10 MILES SOUTHEAST OF EARLY...MOVING NORTHEAST
AT 50 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
THE STRONG THUNDERSTORM WILL BE NEAR...
EASTERN BROWN COUNTY.
LAT...LON 3169 9868 3168 9876 3161 9877 3156 9886
3167 9896 3181 9874 3171 9867 3170 9867
TIME...MOT...LOC 0106Z 237DEG 43KT 3166 9880The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 7:17 PM CDT | Special Weather Statement | SJT | San Saba | 28 min |
| Mar 25, 7:39 PM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 51 min |
| Mar 25, 8:06 PM CDT | Special Weather Statement | SJT | Brown | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.